Q. Is it possible to have decreased heart rate due to anxiolytics?

Answered by
Dr. Isaac Gana
and medically reviewed by Dr. Divya Banu M
This is a premium question & answer published on Mar 09, 2020

Hello doctor,

I am a 49-year-old male. 100 kg. 180 cm. I exercise Cardio regularly however carry a little extra weight. I suffer from anxiety and are presently on inderal lyrica and Prozac. Over the past 2 weeks I have noticed my resting heart rate on my smart watch is about 48 bpm. Traditionally it has been around 58 bpm. Other than anxiety I do not have any symptoms. What could be the causes of this and is this of concern?

Dr. Isaac Gana

Cardiology
#

Hello,

Welcome to icliniq.com.

I understand your concerns, do not worry you will be fine. The Inderal you are taking is what is reducing your heart rate. A 48 bpm to 58 bpm is not bad so long you are not experiencing symptoms like fainting or shortness you are fine. I advise you to countinue to monitor your pulse to make sure your heart rate isnt dangerously low. For now it is not a cause for concern.


Was this answer helpful?

 | 

Thank you doctor,

I have been taking Inderal at the same dose for 15 years. Which I am sure does not reduce my heart rate to some extent. However why would this drug suddenly reduce my heart rate in the last 2 weeks? I am lying on the couch and the heart rate is 47. It has never been that low before. Please advise.

Dr. Isaac Gana

Cardiology
#

Hello,

Welcome back to icliniq.com.

The fact that you are experiencing reduced heart rate after 15 years of taking Inderal does not mean it is not the cause. In some cases side effects from medications can occur after a long period of time from the use of a medication, coupled also with the fact that you are gradually aging, with regular involvement and your cardio exercises will also bring down your heart rate. As long as you do not begin to feel dizzy or shortness of breath I can totally assure you that you are fine and do not need any investigation. Best regards.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Will increase in heart rate likely to cause arrhythmia or tachycardia?

Query: Hello doctor, I am a 23-year-old male. I have no symptoms and I am not taking any current medication. Three years ago I once went to the hospital because I felt my heart was beating really fast, and they did some EKG scans and a blood test on me saying that everything is normal. They also gave me t...  Read Full »

How necessary is neuromuscular block during surgery?

Query: Hi doctor, I am going to have laparoscopic surgery to remove an ovarian dermoid cyst. I am afraid of being under general anesthesia in the presence of neuromuscular blocks. Is there a way to ensure that I am unconscious before administering the neuromuscular block? I have read a horrible story abo...  Read Full »

How can I quit taking ES Nax Plus without having any withdrawal symptoms?

Query: Hi doctor,I am taking ES Nax Plus (Escitalopram 10 mg, Clonazepam 0.5 mg) since last one year for anxiety. Now, I want to cut this medicine but after stopping this for some days, now I am feeling anxious, lightheadedness, increased pulse, etc. Previously, I also tried to cut the medicine and felt th...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.